Tennessee, 2008Damaging Wind in Tennessee, April 11, 2008
April 11, 2008 · NWS HUN · 1 event in 1 county or zone
A strong cold front pushed into southern middle Tennessee during the early to mid-afternoon hours on the 11th. Unstable air and a strong wind field ahead of this system produced severe thunderstorms including damaging winds in Franklin County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front pushed into southern middle Tennessee during the early to mid-afternoon hours on the 11th. Unstable air and a strong wind field ahead of this system produced severe thunderstorms including damaging winds in Franklin County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 11, 1:03 PM CST, 32 minutes earlier.
Area forecast discussion, Apr 11, 1:03 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
203 PM CDT FRI APR 11 2008
.DISCUSSION...
QUICK UPDATE TO ZONES TO ADD TORNADO WATCH FOR
DEKALB/JACKSON/MARSHALL COUNTIES IN AL. LINES OF STORMS WERE
QUICKLY BEGINNING TO MOVE INTO NE AL.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
07
Hazardous weather outlook, Apr 11, 7:35 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
835 AM CDT FRI APR 11 2008
ALZ001>010-016-TNZ076-096-097-111900-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
835 AM CDT FRI APR 11 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
A POWERFUL SPRING STORM WILL MOVE FROM THE CENTRAL PLAINS TO THE
SOUTHERN GREAT LAKES BY LATE TONIGHT. A COLD FRONT EXTENDING SOUTH
OF THIS SYSTEM WILL MOVE ACROSS THE TENNESSEE VALLEY THIS EVENING.
WIDELY SCATTERED SHOWERS OR THUNDERSTORMS ARE POSSIBLE THIS
MORNING...BUT THE PRIMARY THREAT FOR SEVERE WEATHER WILL OCCUR ALONG
AND AHEAD OF A DEVELOPING SQUALL LINE. THIS LINE WILL APPROACH THE
AREA NEAR MIDDAY OR EARLY THIS AFTERNOON...AND SLOWLY WORK ITS WAY
EASTWARD. PRIMARY THREATS POSED BY SEVERE THUNDERSTORMS WILL BE
DAMAGING WINDS OVER 60 MPH AND LARGE HAIL. AN ISOLATED TORNADO
CANNOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
MUCH COLDER AIR WILL SLOWLY INFILTRATE THE TENNESSEE VALLEY DURING
THE WEEKEND IN THE WAKE OF THE FRONTAL PASSAGE. LOW TEMPERATURES MAY
FALL INTO THE LOWER AND MID 30S ON MONDAY AND TUESDAY MORNINGS.
DEPENDING ON CLOUD COVERAGE AND WINDS...FROST MAY DEVELOP...AND
FREEZING CONDITIONS ARE ALSO POSSIBLE.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE LATER TODAY.
RSB/BCC
In the hours before
Special weather statement, Apr 11, 12:26 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
126 PM CDT FRI APR 11 2008
ALZ005>007-111915-
LIMESTONE-MADISON-MORGAN-
126 PM CDT FRI APR 11 2008
...SIGNIFICANT WEATHER ALERT FOR LIMESTONE...MADISON AND NORTHERN
MORGAN COUNTIES UNTIL 215 PM CDT...
AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS FROM NEAR TRINITY...TO MADISON...MOVING
NORTHEAST AT 40 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...PEA TO DIME
SIZE HAIL AND WINDS UP TO 45 MPH EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
TRINITY.
DECATUR.
TANNER.
ATHENS.
FRENCH MILL.
CAPSHAW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.
DJN
Special weather statement, Apr 11, 12:44 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
144 PM CDT FRI APR 11 2008
TNZ097-111930-
FRANKLIN-
144 PM CDT FRI APR 11 2008
...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 230 PM CDT...
AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUNTLAND...OR 11 MILES SOUTHWEST OF
WINCHESTER...MOVING NORTHEAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MAXWELL.
BELVIDERE.
TIMS FORD LAKE.
WINCHESTER.
COWAN.
WOODS RESERVOIR.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.
BCC
Special weather statement, Apr 11, 12:50 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
150 PM CDT FRI APR 11 2008
TNZ076-096-111930-
LINCOLN-MOORE-
150 PM CDT FRI APR 11 2008
...SIGNIFICANT WEATHER ALERT FOR LINCOLN AND MOORE COUNTIES UNTIL 230
PM CDT...
AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF HAZEL GREEN...OR 10 MILES
SOUTH OF FAYETTEVILLE...MOVING NORTHEAST AT 45 MPH. ANOTHER STRONG
THUNDERSTORM WAS LOCATED ACROSS NORTHWESTERN LINCOLN COUNTY...ALSO
MOVING NORTHEAST AT 45 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
CRYSTAL SPRINGS.
FLINTVILLE.
SMITHLAND.
HURDLOW.
LYNCHBURG.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.
BCC
Local storm report, Apr 11, 12:54 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
154 PM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL HODGES 34.33N 87.93W
04/11/2008 E0.88 INCH FRANKLIN AL PUBLIC
NICKEL SIZE HAIL REPORTED AT HAROLDS GAS AND GROCERY
STORE IN THE HODGES COMMUNITY.
0125 PM HAIL FRENCH MILL 34.77N 86.88W
04/11/2008 E0.50 INCH LIMESTONE AL EMERGENCY MNGR
DIME SIZED HAIL REPORTED.
0130 PM HAIL JONES CHAPEL 34.21N 87.05W
04/11/2008 E1.00 INCH CULLMAN AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED IN THE CRANE HILL AREA.
0137 PM HAIL 5 WNW RUSSELLVILLE 34.53N 87.81W
04/11/2008 M1.25 INCH FRANKLIN AL CO-OP OBSERVER
COCORAHS OBSERVER REPORTED HALF DOLLAR SIZE HAIL 5.7
MILES WNW OF RUSSELLVILLE.
0145 PM HAIL 7 NNW CULLMAN 34.27N 86.89W
04/11/2008 E1.75 INCH CULLMAN AL EMERGENCY MNGR
GOLFBALL SIZE HAIL REPORTED IN THE VINEMONT AREA.
&&
KWEBERLocal storm report, Apr 11, 1:20 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
220 PM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL HAZEL GREEN 34.93N 86.57W
04/11/2008 E0.50 INCH MADISON AL EMERGENCY MNGR
DIME SIZED HAIL REPORTED AT THE INTERSECTION OF WALKER
LANE AND 201 JUST SOUTH OF HAZEL GREEN.
0218 PM HAIL 1 W NEW MARKET 34.91N 86.44W
04/11/2008 E0.88 INCH MADISON AL EMERGENCY MNGR
NICKEL SIZED HAIL REPORTED JUST WEST OF NEW MARKET.
&&
KWEBERLocal storm report, Apr 11, 1:21 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
221 PM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL HAZEL GREEN 34.93N 86.57W
04/11/2008 E0.50 INCH MADISON AL EMERGENCY MNGR
DIME SIZED HAIL REPORTED AT THE INTERSECTION OF WALKER
LANE AND 231 JUST SOUTH OF HAZEL GREEN.
&&
KWEBERThunderstorm Wind, Franklin
- When
- April 11, 1:35 PM CST to 1:40 PM CST
- Where
- Franklin County, 0.69 mi N of Huntland
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.060, -86.270
A severe thunderstorm produced wind gusts estimated at 70 mph in the Huntland community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Tennessee, April 11, 20081 injured · $5.4 million · EF3 · 24 events
- Tornado and Flash Flood in Kentucky, April 11, 20081 injured · $2.0 million · EF2 · 30 events
- Tornadoes and Flash Flood in Kentucky, April 11, 2008$539,000 · EF2 · 12 events
- Rip Current in Florida, April 11, 20081 death · 1 event
- Tornadoes and Hail in Alabama, April 11, 2008$2.0 million · EF0 · 19 events
- Hail and Damaging Winds in Mississippi, April 11, 2008$1.2 million · 2.75 in hail · 19 events
- Tornado and Hail in Ohio, April 11, 2008$450,000 · EF1 · 9 events
- Tornadoes and Hail in Alabama, April 11 to 12, 2008$228,000 · EF0 · 23 events
- Hail and Damaging Winds in West Virginia, April 11, 20081 injured · $213,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Georgia, April 11, 2008$385,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Kentucky, April 11, 20083 injured · $90,000 · 70 kt wind · 10 events
- Hail and Damaging Winds in Tennessee, April 11, 2008$128,000 · 1 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 92374.